Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Degenerative Diseases Caused By Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Atripla and Degenerative Disc Disease

Hello,I have been positive since 2006. At the time of diagnosis I had a VL of over 100,000 and a CD4 count that was rapidly dropping. I started Atripla 3 months after being diagnosed due to the fact that my VL was not going down. After starting...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
HIV treatment may contribute to bone loss (check DEXA scan) but has not been shown to specifically cause disc disease (that applies to Atripla as well). I cannot with any confidence recommend an alternative HIV regimen that would provide... Read more »

Degenerative spine

Dear Sirs; In a 6 year period I ve had three spine surgeries, I ve had HIV 19yrs/full-blown 6 yrs.... Read more »

Did the meds cause periodontal disease

I thought I was exposed to HIV a year ago, so I started taking the meds right away. It left my... Read more »
Articles
TheBody.com

Untreated HIV Associated With Less-"Elastic" Arteries, Raising Heart Disease Risk, Study Finds

The heart and coronary artery --> We know all too well that HIV causes bad things to happen in your body. But lately, we've seen increasing evidence that it particularly affects your heart. A new study published in the September 2009 issue of... Read more »
U.S. Health Resources and Services Administration

A Clinical Guide to Supportive and Palliative Care for HIV/AIDS

Introduction This chapter will focus on basic methods of treating the suffering and distress caused by common pulmonary symptoms in AIDS patients. The approaches offered below are useful in relieving discomfort, even when the underlying disease is... Read more »
Henry J. Kaiser Family Foundation

Health Care Workers Face Increased Risk of Mortality From HIV, Other Bloodborne Diseases, Study Finds

A new CDC study published in the American Journal of Industrial Medicine has found that health care workers face an increased risk of dying from bloodborne diseases, such as HIV, and related illnesses compared with workers in other fields,... Read more »
Treatment Action Group

Lymph Node Fibrosis, CD4 T Cells, and Immune Reconstitution

One of the less well-publicized consequences of thepersistent immune activation caused by HIV infection is a type of scarring damageto lymph tissues described as fibrosis. Some early studies of lymph nodes fromHIV-infected individuals reported... Read more »
Connect With Others

Joint Pain caused by liver, HIV, meds, arthritis?

Posted by ScotCharles, 3 Replies
Has anyone experienced joint pain that was diagnosed as relating to either HIV or the meds? Don't laugh now, but my elbows are warm to the touch, and I have a burning pain in them. I have liver problems which cause my right shoulder and the right... Read more »

HIV a DISEASE or a CONDITION

Posted by Survivor, 4 Replies
SO WHAT IS IT???

This is a very intersting question is it not...? Pharma says it's a Condition, others +ve and -ve say its a disease and or condtion..

WHATS THE BLOODY ANSWER!?!?!?!

"Oh Eric, I am so sorry for you, thats a horrible disease." Read more »

Living with HIV and meds

Posted by Anonymous, 5 Replies
I have been HIV + since 97 and am now on meds, since 2001.
I am constantly tired and wonder how I will continue rebuilding my life up, going back to work etc. Not working is extremely depressing but the thought sometimes of getting back out there... Read more »

HIV meds and SMOKING

Posted by Survivor, 1 Reply
Snippett from POZ Magazine... Poz.com

What a Drag: Smoking and HAART Butt Heads

by Nicole Joseph



May 10, 2006Smoking is bad for your healththats not news. But the nearly 70% of people with HIV who light up on a regular basis might be interested to know... Read more »